Zantac is an acid-reducer and relieves symptoms of heartburn and acid reflux. However, in some cases, Zantac can do harm to your stomach by causing constipation, nausea, vomiting, diarrhea, or stomach pain.
What Zantac Actually Does in Your Stomach
Zantac is an H2 blocker and suppresses acid within a person’s stomach. This helps a person get relief from symptoms associated with heartburn, acid reflux, and sour stomach. However, while Zantac blocks acids, the body in some cases then begins to attempt to produce more acid to combat the suppression. Acid production at a certain level in the stomach is healthy as it destroys certain bacteria before it gets to the intestine, and also prevents certain chemicals from the intestines from coming into the stomach or esophagus. When a person takes Zantac, they suppress a great deal of this acid, thus relieving their symptoms.
Zantac and Stomach Acid
The high acid environment, which is actually a low pH, protects the body against many dangerous elements. A healthy amount of acid in the stomach translates to a pH of 3 or lower, according to the Alimentary Pharmacology & Therapeutics research in the National Institutes of Health. When the stomach has a pH of 3 or lower, bacteria cannot survive longer than fifteen minutes. However, when a patient’s stomach acid has a pH of 5 or higher, the acid no longer is powerful enough to kill certain bacterial species, allowing them to potentially thrive and harm the person. While Zantac eliminates or reduces acid production and relieves a patient of heartburn and acid reflux symptoms, the pH of this person’s stomach can rise much higher than pH 5. This can result in a never-ending cycle of acid suppression along with a stomach attempting to produce more and more acid.
For a free legal consultation with a What Does Zantac Do to Your Stomach? Lawyer serving nationwide, call (800) 635-1144
Zantac Side Effects
Zantac listed side effects may include constipation, nausea, vomiting, stomach pain, and diarrhea, among others. Ironically, these are the same types of symptoms that many people take Zantac to relieve, however, Zantac can increase acid production in some people thus creating additional more severe symptoms.
Additionally, more serious side effects could occur that result in abnormal liver function tests, along with other severe medical issues including abnormal heart rhythm, hemolytic anemia, pancytopenia, atrioventricular block, interstitial nephritis, inflammation of the pancreas, bronchospasm, decreased blood platelets, angioedema, jaundice, erythema multiforme, hallucinations, hepatitis, among many others.
What Does Zantac Do to Your Stomach? Lawyer Near Me (800) 635-1144
Symptoms After Stopping Zantac
Due to the fact that Zantac suppressed acid for a period of time in a person, when that patient stops taking Zantac, the body may react by overproducing acid. This may lead to more severe symptoms and gastrointestinal and stomach issues.
Rebound Acid Hyperproduction
Research from the American Journal of Gastroenterology states that patients that stop taking acid-suppressing medications such as Zantac actually develop rebound acid hyperproduction. Essentially, what Zantac has done to your stomach is suppress acid for so long that when a person goes off this medication, the production of acid goes into overdrive. This occurs when a stomach goes into a hyperproduction of acid in order to compensate for the suppression that took place for months, or maybe years. When this flood of acid occurs in the stomach, the symptoms that follow can be much worse than the original symptoms the patient had that made them originally take Zantac in the first place.
The American Journal of Gastroenterology indicates that dyspepsia, which is the medical term for indigestion, commonly occurs after a patient stops taking Zantac. Again, because Zantac suppressed symptoms in the stomach for so long, once the medication stops, the stomach goes into overdrive to produce acid, which can leave a patient with severe symptoms of abdominal pain, nausea, burping and bloating. While these symptoms are not life-threatening, they can be severe and painful. Make sure to always check with your healthcare provider to ensure that you receive proper treatment for your specific medical condition.
Click to contact our What Does Zantac Do to Your Stomach? Lawyers today
Consider a Zantac Ranitidine Cancer Lawsuit Lawyer
Zantac does damage to a stomach not only while a patient is taking it, but also after a patient stops taking it due to the effects that result from Zantac withdrawal. Even worse, evidence now shows that Zantac has a higher risk for certain types of cancer. If you feel that you developed cancer as a result of taking Zantac in large doses, or for long periods of time, contact the legal team at Pintas & Mullins Law Firm. Call us today at (800) 635-1144 for a free consultation and to help you understand your legal options. Find out how a Zantac ranitidine cancer lawsuit lawyer can help you understand your legal rights and help you with your next legal steps.
Call or text (800) 635-1144 or complete a Free Case Evaluation form